Alert archive / Washington / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Pendleton, OR

August 11, 2013Yakima County, Washington

NWS Pendleton, OR issued this flash flood warning at Aug 11, 2013, 12:54 PM PDT for Yakima County, Washington. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2013, 12:54 PM PDT (19:54 UTC)
Expired
Aug 11, 2013, 2:45 PM PDT
In force
111 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon
Flood severity
None

County Yakima County, WA

The radar

The Seattle radar (KATX), 163 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2013-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2013-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WGUS56 KPDT 111954
FFWPDT
WAC077-112145-
/O.NEW.KPDT.FF.W.0007.130811T1954Z-130811T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
1254 PM PDT SUN AUG 11 2013

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON...

* UNTIL 245 PM PDT

* AT 1248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
FLASH FLOODING FROM A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF GOOSE 
PRAIRIE...OR 35 MILES SOUTHEAST OF ENUMCLAW...MOVING NORTH AT 10   
MPH. ALSO HIGHWAY 410 MAY BE EXPERIENCING FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4702 12116 4681 12119 4679 12146 4686 12150
      4687 12152 4689 12153 4693 12147 4697 12147
      4700 12142 4706 12138 4707 12126

$$

VP
1 follow-up statement
853 
WGUS76 KPDT 112150
FFSPDT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PDT SUN AUG 11 2013

WAC077-112157-
/O.EXP.KPDT.FF.W.0007.000000T0000Z-130811T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
250 PM PDT SUN AUG 11 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN YAKIMA
COUNTY...

THE THUNDERSTORM THAT PRODUCED FLOODING HAD MOVED AWAY FROM THE 
AREA. THUS THE THREAT FOR FLASH FLOODING HAD DIMINSHED. HOWEVER 
ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING 
THAT COULD PRODUCE LOCALLY HEAVY RAIN. 

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH THIS 
EVENING.

LAT...LON 4702 12116 4681 12119 4679 12146 4686 12150
      4687 12152 4689 12153 4693 12147 4697 12147
      4700 12142 4706 12138 4707 12126

$$

VP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:40 AM PDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 11, 10:40 AM PDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1040 AM PDT SUN AUG 11 2013

UPDATED THE AVIATION DISCUSSION

.SHORT TERM...UPDATE FOR TODAY...CONSIDERABLE CLEARING HAS OCCURRED
OVER THE PAST SEVERAL HOURS, A SIGN THAT THE AIR MASS HAS BECOME
MORE STABLE OVERNIGHT. AS SUCH I DECREASED SKY COVER FOR THIS
MORNING AND LOWERED POPS FOR CENTRAL AND NORTH CENTRAL OREGON AND
THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF OREGON. I
KEPT A SLIGHT CHANCE OF THUNDERSTORMS FOR THE WASHINGTON SIDE OF THE
LOWER COLUMBIA BASIN FOR THE REST OF THIS MORNING. SURFACE HEATING
WILL TRIGGER ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON BEGINNING OVER THE MOUNTAINS WITH
STORMS THEN MOVING NORTHWARD INTO THE LOWER COLUMBIA BASIN BY LATE
THIS AFTERNOON AND THROUGH THIS EVENING. CURRENT FORECAST HANDLES
THIS SCENARIO VERY WELL.  POLAN

&&

.AVIATION...LOW PRESSURE OFF THE PACNW COAST WILL COMBINE WITH
DAYTIME HEATING TO PRODUCE SOME THUNDERSTORMS TODAY THAT COULD
IMPACT EACH TAF SITE. VFR CONDITIONS ARE LIKELY. HOWEVER
AFTER 20Z THE DEVELOPMENT OF THUNDERSTORMS ARE EXPECTED WHICH COULD
MOVE NEAR ALL TAF SITES AND CREATE MVFR CEILINGS INTO THIS EVENING.
THE THREAT OF THUNDERSTORMS SHOULD BE ON THE DECREASE AFTER 06Z.

&&

.FIRE WEATHER...RED FLAG WARNINGS WILL CONTINUE THROUGH THIS EVENING
FOR THUNDERSTORMS WITH ABUNDANT LIGHTNING FOR ALL FIRE WEATHER
ZONES. A LOW PRESSURE SYSTEM CENTERED ALONG THE COAST WILL CONTINUE
TO SEND MOIST UNSTABLE AIR INTO THE REGION. THIS WILL CAUSE
SCATTERED THUNDERSTORMS TO DEVELOP AGAIN TODAY ACROSS MUCH OF THE
AREA. THESE STORMS WILL INITIALLY HAVE MINIMAL RAINFALL...BUT WILL
BECOME INCREASINGLY WETTER...ESPECIALLY UNDER THE THUNDERSTORM
CORES. HOWEVER...THE ABUNDANT LIGHTNING COULD STILL RESULT IN NEW
FIRE STARTS DUE TO DRY FUELS. THE LOW WILL MOVE NORTH ON
MONDAY...AND WHILE THUNDERSTORMS WILL STILL BE POSSIBLE...THEY WILL
NOT BE AS ABUNDANT.  TRIMARCO

&&

.PREV DISCUSSION... /ISSUED 233 AM PDT SUN AUG 11 2013/

SHORT TERM...TODAY THROUGH TOMORROW NIGHT.  A LOW PRESSURE SYSTEM
OFF THE OR/WA COAST WILL CONTINUE TO MOVE TO THE NORTH TODAY.  THERE
IS STILL A THREAT FOR THUNDERSTORMS ACROSS ALL AREAS...BUT THE
BETTER THREAT WILL NOW BE FOCUSED ALONG EAST SLOPES OF THE
WASHINGTON CASCADES.  A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
EAST SLOPES OF THE WASHINGTON CASCADES...THE SIMCOE HIGHLANDS...AND
THE KITTITAS VALLEY.  THIS IS MAINLY DUE TO THE CONCERN OF HEAVY
RAIN FROM THUNDERSTORMS THAT MAY MOVE OVER CURRENT FIRES...AND
PREVIOUS BURN SCARS FROM 2012.  THE FLASH FLOOD WATCH FOR THE OREGON
CASCADES HAS BEEN CANCELLED...SINCE THE THREAT HAS DIMINISHED OVER
THAT AREA.  PLEASE REFER TO HYDROLOGY DISCUSSION BELOW OR PDXFFAPDT
FOR FURTHER DETAILS.

SOUTH FLOW TRANSITIONING INTO SOUTHWEST FLOW WILL CONTINUE TOMORROW
AS A LARGER LOW PRESSURE SYSTEM APPROACHES OFF THE OR/WA COAST.
AND THE CHANCES FOR THUNDERSTORMS WILL BE FOCUSED ALONG THE
MOUNTAINS OF NORTHEAST OREGON.  THERE WILL STILL BE A SLIGHT CHANCE
OF THUNDERSTORMS ALONG THE EAST SLOPES OF THE CASCADES...BUT THE
MAIN THREAT WILL BE ON THE EASTERN SIDE OF THE CWA.  WINDS WILL
GENERALLY BE DIURNALLY DRIVING FOR THE NEXT TWO DAYS.  SPC HAS THE
THREAT FOR SEVERE THUNDERSTORMS FOR WIND/HAIL AT ABOUT 5 PERCENT FOR
THE NEXT TWO DAYS AS WELL.  WEBER

LONG TERM...TUESDAY THROUGH SUNDAY...THE UPPER LEVEL LOW PRESSURE
SYSTEM IMPACTING THE REGION CURRENTLY WILL LIFT NORTH INTO BRITISH
COLUMBIA BY TUESDAY AND WEAKEN AS ANOTHER LARGE UPPER LOW BECOMES
ESTABLISHED OFF THE WEST COAST. THERE WILL BE SOME LINGERING SLIGHT
CHANCES FOR THUNDERSTORMS TUESDAY OVER THE EASTERN MOUNTAINS...
OTHERWISE A DRYING TREND WILL ENSUE THROUGH WEDNESDAY. AS THE LOW
OFF THE COAST BEGINS TO MOVE ONSHORE THURSDAY EXPECT THUNDERSTORM
CHANCES TO INCREASE WITH A THREAT FOR THUNDERSTORMS AREAWIDE INTO
FRIDAY. THE THUNDERSTORM THREAT WILL DIMINISH ON SATURDAY AND END
SUNDAY. TEMPERATURES WILL BE ON THE RISE DURING THE WEAK WITH MUCH
ABOVE NORMAL TEMPERATURES THROUGH MID WEEK COOLING TO CLOSER TO
NORMAL READINGS BY NEXT WEEKEND. 78

FIRE WEATHER...RED FLAG WARNINGS WILL CONTINUE THROUGH THIS EVENING
FOR THUNDERSTORMS WITH ABUNDANT LIGHTNING FOR ALL FIRE WEATHER
ZONES. A LOW PRESSURE SYSTEM CENTERED OVER OREGON WILL CONTINUE TO
SEND MOIST UNSTABLE AIR INTO THE REGION.  THIS WILL CAUSE SCATTERED
THUNDERSTORMS TO DEVELOP AGAIN TODAY ACROSS MUCH OF THE AREA. THESE
STORMS WILL INITIALLY HAVE MINIMAL RAINFALL...BUT WILL BECOME
INCREASINGLY WETTER...ESPECIALLY UNDER THE THUNDERSTORM CORES.
HOWEVER...THE ABUNDANT LIGHTNING COULD STILL RESULT IN NEW FIRE
STARTS DUE TO DRY FUELS.  THIS LOW WILL MOVE TO THE NORTH TODAY AND
SHOULD END THE THREAT FOR ABUNDANT LIGHTNING ACROSS THE SOUTHWEST
FIRE ZONES BY MONDAY.  HOWEVER...SHOWER AND THUNDERSTORM ACTIVITY
WILL CONTINUE ON MONDAY...BUT WILL BE PRIMARILY OVER THE NORTHEAST
MOUNTAINS.  THEREFORE...CERTAIN RED FLAG WARNINGS ACROSS NORTHEAST
OREGON AND SOUTHEAST WASHINGTON MAY NEED TO BE EXTENDED BEYOND
TONIGHT. WEBER

HYDROLOGY...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11PM
TONIGHT FOR THE EAST SLOPES OF THE WASHINGTON CASCADES...THE SIMCOE
HIGHLANDS...AND THE KITTITAS VALLEY.  THE FLASH FLOOD WATCH FOR THE
OREGON CASCADES HAS BEEN CANCELLED.  THE MAIN CONCERN WILL BE HEAVY
RAIN FROM THUNDERSTORMS OVER BURN SCARS FROM LARGE WILDFIRES LAST
YEAR AND THIS YEAR. AS THUNDERSTORMS BECOME INCREASINGLY WETTER THE
FLASH FLOOD THREAT WILL INCREASE.

ALTHOUGH THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE OREGON
CASCADES...THERE IS STILL A CHANCE FOR THUNDERSTORMS TO DEVELOP AND
MOVE OVER A BURN SCAR.  THOSE IN THE AREA OF BURN SCARS SHOULD
ALWAYS BE VIGILANT ABOUT THE POTENTIAL THREAT FOR FLASH FLOODING IF
THUNDERSTORMS ARE NEARBY.  WEBER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  88  60  88  60 /  30  20  20  30
ALW  89  63  90  64 /  30  20  20  30
PSC  91  63  90  62 /  30  20  10  20
YKM  89  62  90  60 /  30  20  10  10
HRI  90  62  90  63 /  30  20  10  20
ELN  89  61  90  60 /  30  20  10  10
RDM  82  51  84  52 /  20  20  10  20
LGD  85  57  85  57 /  30  30  20  40
GCD  84  56  85  56 /  20  20  20  30
DLS  85  61  87  60 /  30  20  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
     ORZ041-042-044-049-050-502-503-505>509.

WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
     WAZ024-026>030-520-521.

     FLASH FLOOD WATCH THROUGH THIS EVENING WAZ026-520-521.

&&

THREAT INDEX
TODAY : YELLOW
MONDAY : YELLOW
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

99/97
Hazardous weather outlook, Aug 11, 5:17 AM PDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
517 AM PDT SUN AUG 11 2013

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
121230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
517 AM PDT SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...CENTRAL
WASHINGTON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS TODAY ACROSS ALL AREAS BECOMING SCATTERED
BY THIS AFTERNOON. THUNDERSTORMS MAY PRODUCE HEAVY RAIN...FREQUENT
LIGHTNING...GUSTY WINDS...AND HAIL. SPC HAS A 5 PERCENT RISK FOR
STRONG WINDS AND LARGE HAIL FOR ALL AREAS EXCEPT THE EAST SLOPES
OF THE OREGON CASCADES TODAY.

RED FLAG WARNINGS REMAIN IN EFFECT FOR ABUNDANT LIGHTNING COMBINED
WITH CRITICALLY DRIED FUELS FOR ALL FIRE WEATHER ZONES. PLEASE REFER
TO PDXRFWPDT FOR FURTHER DETAILS.

A FLASH FLOOD WATCH FOR PORTIONS OF SOUTH AND CENTRAL WASHINGTON
REMAINS IN EFFECT THROUGH 11PM THIS EVENING. PLEASE REFER TO
PRODUCT PDXFFAPDT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHWEST FLOW WILL CONTINUE TO PROVIDE A CHANCE FOR
THUNDERSTORMS...MAINLY ALONG THE MOUNTAINS OF NORTHEAST OREGON.
THE SPC THREAT FOR MONDAY REMAINS IN THE 5 PERCENT CATEGORY FOR
STRONG WINDS AND LARGE HAIL.

In the hours before

Local storm report, Aug 11, 11:22 AM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
1122 AM PDT SUN AUG 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             6 E CONDON              45.24N 120.06W
08/10/2013  E0.50 INCH       GILLIAM            OR   PUBLIC

            MARBLE SIZED HAIL FELL DURING PEAK OF STORM IN AREA.

0521 PM     HAIL             SSE EASTON              47.23N 121.18W
08/10/2013  E0.50 INCH       KITTITAS           WA   TRAINED SPOTTER

            THUNDERSTORM WITH GUSTY WINDS OF UP TO 30 KTS WITH 1/2
            INCH ESTIMATED SIZED HAIL REPORTED.

0548 PM     HAIL             WNW UNION               45.21N 117.88W
08/10/2013  E1.00 INCH       UNION              OR   TRAINED SPOTTER

0548 PM     HAIL             ESE UNION               45.21N 117.86W
08/10/2013  E0.50 INCH       UNION              OR   TRAINED SPOTTER

            STORM PASSED WITH LITTLE RAIN BUT WITH HALF-INCH
            ESTIMATED HAIL SIZE.

0550 PM     HAIL             ESE UNION               45.21N 117.86W
08/10/2013  E1.00 INCH       UNION              OR   TRAINED SPOTTER

0555 PM     HAIL             UNION                   45.21N 117.87W
08/10/2013  E1.50 INCH       UNION              OR   PUBLIC

            ESTIMATED ONE AND ONE-HALF INCH SIZED HAIL WITH PROPERTY
            DAMAGE TO PATIO ROOF.

0556 PM     HAIL             UNION                   45.21N 117.87W
08/10/2013  E1.75 INCH       UNION              OR   PUBLIC

0602 PM     HAIL             UNION                   45.21N 117.87W
08/10/2013  E1.00 INCH       UNION              OR   TRAINED SPOTTER

0604 PM     HAIL             COVE                    45.30N 117.81W
08/10/2013  E1.00 INCH       UNION              OR   TRAINED SPOTTER

0613 PM     HAIL             UNION                   45.21N 117.87W
08/10/2013  E1.00 INCH       UNION              OR   PUBLIC

            ESTIMATED QUARTER SIZE HAIL CAUSING PROPERTY DAMAGE.

0645 PM     TSTM WND GST     MINAM                   45.62N 117.72W
08/10/2013  E45.00 MPH       WALLOWA            OR   PUBLIC

            STRONG GUSTY WINDS BLOWING INTO THUNDERSTORM, ESTIMATED
            45 MPH.

0703 PM     LIGHTNING        SW MITCHELL             44.56N 120.15W
08/10/2013                   WHEELER            OR   TRAINED SPOTTER

            FREQUENT LIGHTNING WITH HEAVY RAINFALL ASSOCIATED WITH
            STORM.

0722 PM     LIGHTNING        2 NW WAITSBURG          46.29N 118.18W
08/10/2013                   WALLA WALLA        WA   AMATEUR RADIO

            AN AMATEUR RADIO OPERATOR WORKING AT THE TABLE ROCK FIRE
            LOOKOUT LOCATED 20 MILES EAST OF WALLA WALLA AT AN
            ELEVATION OF 6300 FEET REPORTED SEEING A LIGHTNING STRIKE
            STARTING A FIRE IN A WHEAT FIELD JUST NORTHWEST OF
            WAITSBURG.

0854 PM     HAIL             10 SSE MAUPIN           45.04N 120.99W
08/10/2013  E1.00 INCH       WASCO              OR   TRAINED SPOTTER

            DIME SIZE HAIL AND BIGGER UP TO QUARTER SIZE HAIL.

&&

SUMMARY OF SATURDAY'S STORM REPORTS

POLAN
Special weather statement, Aug 11, 12:37 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1237 PM PDT SUN AUG 11 2013

WAZ520-112030-
EAST SLOPES OF THE WASHINGTON CASCADES WA-
1237 PM PDT SUN AUG 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KITTITAS AND NORTHWESTERN
YAKIMA COUNTIES UNTIL 130 PM PDT...

AT 1230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GOOSE PRAIRIE...OR 36 MILES SOUTHEAST OF
ENUMCLAW...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4735 12087 4650 12102 4658 12141 4668 12142
      4671 12137 4677 12146 4691 12151 4705 12139
      4712 12141 4715 12138 4715 12131 4721 12132
      4723 12137 4727 12134 4729 12144 4735 12147
      4741 12143
TIME...MOT...LOC 1937Z 185DEG 16KT 4697 12133

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:43 PM PDTFlash Flood WarningPDTKittitas3 hr
Aug 11, 12:37 PM PDTSpecial Weather StatementPDTKittitas53 min
Aug 11, 12:44 PM PDTSevere Thunderstorm WarningPDTKittitas, Yakima46 min
Aug 11, 1:58 PM PDTSpecial Weather StatementPDTKittitas62 min
Aug 11, 3:23 PM PDTFire Weather WatchPDTClark, Cowlitz, Skamania14 hr

Nearby

Flash Flood Warnings in Washington, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.